Alert archive / Kansas / High Wind Warnings in 2022

High Wind Warning 3, NWS Wichita, KS

April 6, 2022Barton County, Russell County, Kansas

NWS Wichita, KS issued this high wind warning at Apr 6, 2022, 3:29 AM CDT for Barton County, Russell County, Kansas. It took effect at Apr 7, 2022, 12:00 PM CDT. It was in force for 8 hr. 2 reports came from inside the area while it was in force.

The area

The counties it named, with what was reported inside it.

The facts

Issued
Apr 6, 2022, 3:29 AM CDT (08:29 UTC)
In effect from
Apr 7, 2022, 12:00 PM CDT
Expired
Apr 7, 2022, 8:00 PM CDT
In force
8 hr
Issued by
NWS Wichita, KS

Counties Barton County, KS, Russell County, KS

The radar

The Dodge City radar (KDDC), 148 km from the middle of the area, began a volume at 08:27 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Apr 7, 12:53 PM CDTNON-TSTM WND GST 62Russell Airport, KSASOS STATION KRSL RUSSELL MUNICIPAL AIRPORT.
Apr 7, 3:53 PM CDTNON-TSTM WND GST 61Russell Airport, KSASOS STATION KRSL RUSSELL MUNICIPAL AIRPORT.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

The nearest sounding before it

Dodge City, (KDDC), launched 00:00Z, 8.5 hours before the alert went out and 143 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Dodge City, at 00:00Z on 2022-04-06Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Dodge City, at 00:00Z on 2022-04-06The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -3 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2360 m above ground
0-6 km bulk shear
88 kt
0-1 km storm-relative helicity
-3 m²/s²
0-3 km storm-relative helicity
807 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

895 
WWUS73 KICT 060829
NPWICT

URGENT - WEATHER MESSAGE
National Weather Service Wichita KS
329 AM CDT Wed Apr 6 2022

KSZ032-047-062230-
/O.NEW.KICT.HW.W.0003.220407T1700Z-220408T0100Z/
/O.CON.KICT.HW.W.0002.220406T1700Z-220407T0100Z/
Russell-Barton-
Including the cities of Russell and Great Bend
329 AM CDT Wed Apr 6 2022

...HIGH WIND WARNING REMAINS IN EFFECT FROM NOON TODAY TO 8 PM
CDT THIS EVENING...
...HIGH WIND WARNING IN EFFECT FROM NOON TO 8 PM CDT THURSDAY...

* WHAT...For the first High Wind Warning, northwest winds 30 to 40
  mph with gusts up to 60 mph expected. For the second High Wind
  Warning, northwest winds 30 to 40 mph with gusts up to 60 mph 
  expected.

* WHERE...Russell and Barton Counties.

* WHEN...For the first High Wind Warning, from noon today to 8 
  PM CDT this evening. For the second High Wind Warning, from 
  noon to 8 PM CDT Thursday.

* IMPACTS...Damaging winds will blow down trees and power lines.
  Widespread power outages are expected. Travel will be difficult,
  especially for high profile vehicles.

* ADDITIONAL DETAILS...Blowing dust or smoke from any potential
  wildfires could also reduce visibility.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People should avoid being outside in forested areas and around
trees and branches. If possible, remain in the lower levels of
your home during the windstorm, and avoid windows. Use caution if
you must drive.

&&

$$

KSZ033-048>051-067-068-082-083-091-092-062230-
/O.NEW.KICT.WI.Y.0010.220407T1700Z-220408T0100Z/
/O.CON.KICT.WI.Y.0009.220406T1700Z-220407T0100Z/
Lincoln-Ellsworth-Saline-Rice-McPherson-Reno-Harvey-Kingman-
Sedgwick-Harper-Sumner-
Including the cities of Lincoln, Sylvan Grove, Ellsworth, Wilson,
Salina, Lyons, Sterling, McPherson, Hutchinson, Newton, Kingman, 
Derby, Haysville, Bel Aire, Park City, Valley Center, Wichita, 
Anthony, Harper, Attica, and Wellington
329 AM CDT Wed Apr 6 2022

...WIND ADVISORY REMAINS IN EFFECT FROM NOON TODAY TO 8 PM CDT
THIS EVENING...
...WIND ADVISORY IN EFFECT FROM NOON TO 8 PM CDT THURSDAY...

* WHAT...For the first Wind Advisory, northwest winds 25 to 35 
  mph with gusts up to 55 mph expected. For the second Wind 
  Advisory, northwest winds 25 to 35 mph with gusts up to 50 mph 
  expected.

* WHERE...Portions of Central and South Central Kansas.

* WHEN...For the first Wind Advisory, from noon today to 8 PM 
  CDT this evening. For the second Wind Advisory, from noon to 8 
  PM CDT Thursday.

* IMPACTS...Gusty winds could blow around unsecured objects. Tree
  limbs could be blown down and a few power outages may result.

* ADDITIONAL DETAILS...Blowing dust or smoke from any potential
  wildfires could also reduce visibility.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$

KSZ052-053-069-093-062230-
/O.CON.KICT.WI.Y.0009.220406T1700Z-220407T0100Z/
Marion-Chase-Butler-Cowley-
Including the cities of Hillsboro, Marion, Peabody, 
Cottonwood Falls, Strong City, El Dorado, Augusta, Andover, 
Rose Hill, Winfield, and Arkansas City
329 AM CDT Wed Apr 6 2022

...WIND ADVISORY REMAINS IN EFFECT FROM NOON TODAY TO 8 PM CDT
THIS EVENING...

* WHAT...Northwest winds 25 to 35 mph with gusts up to 50 mph 
  expected.

* WHERE...Portions of Central and South Central Kansas.

* WHEN...From noon to 8 PM CDT Wednesday.

* IMPACTS...Gusty winds could blow around unsecured objects. Tree
  limbs could be blown down and a few power outages may result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$
6 follow-up statements
460 
WWUS73 KICT 062055
NPWICT

URGENT - WEATHER MESSAGE
National Weather Service Wichita KS
355 PM CDT Wed Apr 6 2022

KSZ032-047-071100-
/O.CON.KICT.HW.W.0002.000000T0000Z-220407T0100Z/
/O.CON.KICT.HW.W.0003.220407T1700Z-220408T0100Z/
Russell-Barton-
Including the cities of Russell and Great Bend
355 PM CDT Wed Apr 6 2022

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 8 PM CDT THIS
EVENING...
...HIGH WIND WARNING REMAINS IN EFFECT FROM NOON TO 8 PM CDT
THURSDAY...

* WHAT...For the first High Wind Warning, northwest winds 30 to 40
  mph with gusts up to 60 mph expected. For the second High Wind 
  Warning, northwest winds 30 to 40 mph with gusts up to 60 mph 
  expected.

* WHERE...Russell and Barton Counties.

* WHEN...For the first High Wind Warning, from noon today to 8 
  PM CDT this evening. For the second High Wind Warning, from 
  noon to 8 PM CDT Thursday.

* IMPACTS...Damaging winds may blow down tree limbs and power
  lines. Power outages are possible. Travel will be difficult, 
  especially for high profile vehicles.

* ADDITIONAL DETAILS...Blowing dust or smoke from any potential 
  wildfires could also reduce visibility.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People should avoid being outside in wooded areas and around 
trees and branches. If possible, remain in the lower levels of 
your home during the windstorm, and avoid windows. Use caution if 
you must drive.

&&

$$

KSZ033-048>051-067-068-082-083-091-092-071100-
/O.CON.KICT.WI.Y.0009.000000T0000Z-220407T0100Z/
/O.CON.KICT.WI.Y.0010.220407T1700Z-220408T0100Z/
Lincoln-Ellsworth-Saline-Rice-McPherson-Reno-Harvey-Kingman-
Sedgwick-Harper-Sumner-
Including the cities of Lincoln, Sylvan Grove, Ellsworth, Wilson,
Salina, Lyons, Sterling, McPherson, Hutchinson, Newton, Kingman, 
Derby, Haysville, Bel Aire, Park City, Valley Center, Wichita, 
Anthony, Harper, Attica, and Wellington
355 PM CDT Wed Apr 6 2022

...WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM CDT THIS EVENING...
...WIND ADVISORY REMAINS IN EFFECT FROM NOON TO 8 PM CDT
THURSDAY...

* WHAT...For the first Wind Advisory, northwest winds 25 to 35 mph
  with gusts up to 55 mph expected. For the second Wind Advisory,
  northwest winds 25 to 35 mph with gusts up to 55 mph expected.

* WHERE...Portions of Central and South Central Kansas.

* WHEN...For the first Wind Advisory, from noon today to 8 PM 
  CDT this evening. For the second Wind Advisory, from noon to 8 
  PM CDT Thursday.

* IMPACTS...Gusty winds could blow around unsecured objects. 
  Tree limbs could be blown down and a few power outages may 
  result.

* ADDITIONAL DETAILS...Blowing dust or smoke from any potential 
  wildfires could also reduce visibility.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$

KSZ052-053-069-093-070100-
/O.CON.KICT.WI.Y.0009.000000T0000Z-220407T0100Z/
Marion-Chase-Butler-Cowley-
Including the cities of Hillsboro, Marion, Peabody, 
Cottonwood Falls, Strong City, El Dorado, Augusta, Andover, 
Rose Hill, Winfield, and Arkansas City
355 PM CDT Wed Apr 6 2022

...WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM CDT THIS EVENING...

* WHAT...Northwest winds 25 to 35 mph with gusts up to 50 mph 
  expected.

* WHERE...Portions of Central and South Central Kansas.

* WHEN...From noon to 8 PM CDT Wednesday.

* IMPACTS...Gusty winds could blow around unsecured objects. 
  Tree limbs could be blown down and a few power outages may 
  result.

* ADDITIONAL DETAILS...Blowing dust or smoke from any potential 
  wildfires could also reduce visibility.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$
008 
WWUS73 KICT 070107
NPWICT

URGENT - WEATHER MESSAGE
National Weather Service Wichita KS
807 PM CDT Wed Apr 6 2022

KSZ032-047-071515-
/O.EXP.KICT.HW.W.0002.000000T0000Z-220407T0100Z/
/O.CON.KICT.HW.W.0003.220407T1700Z-220408T0100Z/
Russell-Barton-
Including the cities of Russell and Great Bend
807 PM CDT Wed Apr 6 2022

...HIGH WIND WARNING REMAINS IN EFFECT FROM NOON TO 8 PM CDT
THURSDAY...
...HIGH WIND WARNING HAS EXPIRED...

* WHAT...Northwest winds 35 to 40 mph with gusts up to 60 mph 
  expected.

* WHERE...Russell and Barton Counties.

* WHEN...From noon to 8 PM CDT Thursday.

* IMPACTS...Damaging winds will blow down trees and power lines.
  Widespread power outages are expected. Travel will be difficult 
  especially for high profile vehicles.

* ADDITIONAL DETAILS...Blowing dust or smoke from any potential 
  wildfires could also reduce visibility.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People should avoid being outside in forested areas and around
trees and branches. If possible, remain in the lower levels of
your home during the windstorm, and avoid windows. Use caution if
you must drive.

&&

$$

KSZ033-048>051-067-068-082-083-091-092-071515-
/O.EXP.KICT.WI.Y.0009.000000T0000Z-220407T0100Z/
/O.CON.KICT.WI.Y.0010.220407T1700Z-220408T0100Z/
Lincoln-Ellsworth-Saline-Rice-McPherson-Reno-Harvey-Kingman-
Sedgwick-Harper-Sumner-
Including the cities of Lincoln, Sylvan Grove, Ellsworth, Wilson,
Salina, Lyons, Sterling, McPherson, Hutchinson, Newton, Kingman, 
Derby, Haysville, Bel Aire, Park City, Valley Center, Wichita, 
Anthony, Harper, Attica, and Wellington
807 PM CDT Wed Apr 6 2022

...WIND ADVISORY REMAINS IN EFFECT FROM NOON TO 8 PM CDT
THURSDAY...
...WIND ADVISORY HAS EXPIRED...

* WHAT...Northwest winds 30 to 40 mph with gusts up to 60 mph 
  expected.

* WHERE...Portions of Central and South Central Kansas.

* WHEN...From noon to 8 PM CDT Thursday.

* IMPACTS...Gusty winds could blow around unsecured objects. 
  Tree limbs could be blown down and a few power outages may 
  result.

* ADDITIONAL DETAILS...Blowing dust or smoke from any potential 
  wildfires could also reduce visibility.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$

KSZ052-053-069-093-070215-
/O.EXP.KICT.WI.Y.0009.000000T0000Z-220407T0100Z/
Marion-Chase-Butler-Cowley-
Including the cities of Hillsboro, Marion, Peabody, 
Cottonwood Falls, Strong City, El Dorado, Augusta, Andover, 
Rose Hill, Winfield, and Arkansas City
807 PM CDT Wed Apr 6 2022

...WIND ADVISORY HAS EXPIRED...

Gusty winds have diminished this evening. Breezy conditions are expected
again on Thursday but may not be as strong as today. These winds 
could blow around unsecured objects. 

$$
557 
WWUS73 KICT 070805
NPWICT

URGENT - WEATHER MESSAGE
National Weather Service Wichita KS
305 AM CDT Thu Apr 7 2022

KSZ032-047-072215-
/O.CON.KICT.HW.W.0003.220407T1700Z-220408T0100Z/
Russell-Barton-
Including the cities of Russell and Great Bend
305 AM CDT Thu Apr 7 2022

...HIGH WIND WARNING REMAINS IN EFFECT FROM NOON TODAY TO 8 PM
CDT THIS EVENING...

* WHAT...Northwest winds 35 to 40 mph with gusts up to 60 mph 
  expected.

* WHERE...Russell and Barton Counties.

* WHEN...From noon to 8 PM CDT Thursday.

* IMPACTS...Damaging winds will blow down trees and power lines. 
  Widespread power outages are expected. Travel will be 
  difficult especially for high profile vehicles.

* ADDITIONAL DETAILS...Blowing dust or smoke from any potential 
  wildfires could also reduce visibility.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People should avoid being outside in forested areas and around
trees and branches. If possible, remain in the lower levels of
your home during the windstorm, and avoid windows. Use caution if
you must drive.

&&

$$

KSZ052-053-069>072-093>095-098-072215-
/O.EXA.KICT.WI.Y.0010.220407T1700Z-220408T0100Z/
Marion-Chase-Butler-Greenwood-Woodson-Allen-Cowley-Elk-Wilson-
Chautauqua-
Including the cities of Hillsboro, Marion, Peabody, 
Cottonwood Falls, Strong City, El Dorado, Augusta, Andover, 
Rose Hill, Eureka, Madison, Yates Center, Iola, Humboldt, 
Winfield, Arkansas City, Howard, Moline, Longton, Grenola, 
Neodesha, Fredonia, Sedan, and Cedar Vale
305 AM CDT Thu Apr 7 2022

...WIND ADVISORY IN EFFECT FROM NOON TODAY TO 8 PM CDT THIS
EVENING...

* WHAT...Northwest winds 25 to 35 mph with gusts up to 45 mph 
  expected.

* WHERE...Marion, Chase, Butler, Greenwood, Woodson, Allen, 
  Cowley, Elk, Wilson and Chautauqua Counties.

* WHEN...From noon to 8 PM CDT Thursday.

* IMPACTS...Gusty winds could blow around unsecured objects. 
  Tree limbs could be blown down and a few power outages may 
  result.

* ADDITIONAL DETAILS...Blowing dust or smoke from any potential 
  wildfires could also reduce visibility.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$

KSZ033-048>051-067-068-082-083-091-092-072215-
/O.CON.KICT.WI.Y.0010.220407T1700Z-220408T0100Z/
Lincoln-Ellsworth-Saline-Rice-McPherson-Reno-Harvey-Kingman-
Sedgwick-Harper-Sumner-
Including the cities of Lincoln, Sylvan Grove, Ellsworth, Wilson,
Salina, Lyons, Sterling, McPherson, Hutchinson, Newton, Kingman, 
Derby, Haysville, Bel Aire, Park City, Valley Center, Wichita, 
Anthony, Harper, Attica, and Wellington
305 AM CDT Thu Apr 7 2022

...WIND ADVISORY REMAINS IN EFFECT FROM NOON TODAY TO 8 PM CDT
THIS EVENING...

* WHAT...Northwest winds 25 to 35 mph with gusts up to 55 mph 
  expected.

* WHERE...Portions of Central and South Central Kansas.

* WHEN...From noon to 8 PM CDT Thursday.

* IMPACTS...Gusty winds could blow around unsecured objects. 
  Tree limbs could be blown down and a few power outages may 
  result.

* ADDITIONAL DETAILS...Blowing dust or smoke from any potential 
  wildfires could also reduce visibility.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$
598 
WWUS73 KICT 071817
NPWICT

URGENT - WEATHER MESSAGE
National Weather Service Wichita KS
117 PM CDT Thu Apr 7 2022

KSZ032-047-080100-
/O.CON.KICT.HW.W.0003.000000T0000Z-220408T0100Z/
Russell-Barton-
Including the cities of Russell and Great Bend
117 PM CDT Thu Apr 7 2022

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 8 PM CDT THIS
EVENING...

* WHAT...Northwest winds 35 to 45 mph with gusts up to 60 mph 
  expected.

* WHERE...Russell and Barton Counties.

* WHEN...From noon to 8 PM CDT Thursday.

* IMPACTS...Damaging winds may blow down trees branches and power
  lines. Power outages are possible. Travel will be difficult 
  especially for high profile vehicles.

* ADDITIONAL DETAILS...Blowing dust or smoke from any potential 
  wildfires could also reduce visibility.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People should avoid being outside in wooded areas and around 
trees and branches. If possible, remain in the lower levels of 
your home during the windstorm, and avoid windows. Use caution if 
you must drive.

&&

$$

KSZ096-099-100-080100-
/O.EXA.KICT.WI.Y.0010.000000T0000Z-220408T0100Z/
Neosho-Montgomery-Labette-
Including the cities of Chanute, Coffeyville, Independence, 
and Parsons
117 PM CDT Thu Apr 7 2022

...WIND ADVISORY IN EFFECT UNTIL 8 PM CDT THIS EVENING...

* WHAT...Northwest winds 25 to 35 mph with gusts to 45 mph.

* WHERE...Neosho, Montgomery and Labette Counties.

* WHEN...From noon to 8 PM CDT Thursday.

* IMPACTS...Gusty winds could blow around unsecured objects. 
  Tree limbs could be blown down and a few power outages may 
  result.

* ADDITIONAL DETAILS...Blowing dust or smoke from any potential 
  wildfires could also reduce visibility.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$

KSZ033-048>053-067>072-082-083-091>095-098-080100-
/O.CON.KICT.WI.Y.0010.000000T0000Z-220408T0100Z/
Lincoln-Ellsworth-Saline-Rice-McPherson-Marion-Chase-Reno-Harvey-
Butler-Greenwood-Woodson-Allen-Kingman-Sedgwick-Harper-Sumner-
Cowley-Elk-Wilson-Chautauqua-
Including the cities of Lincoln, Sylvan Grove, Ellsworth, Wilson,
Salina, Lyons, Sterling, McPherson, Hillsboro, Marion, Peabody, 
Cottonwood Falls, Strong City, Hutchinson, Newton, El Dorado, 
Augusta, Andover, Rose Hill, Eureka, Madison, Yates Center, Iola,
Humboldt, Kingman, Derby, Haysville, Bel Aire, Park City, 
Valley Center, Wichita, Anthony, Harper, Attica, Wellington, 
Winfield, Arkansas City, Howard, Moline, Longton, Grenola, 
Neodesha, Fredonia, Sedan, and Cedar Vale
117 PM CDT Thu Apr 7 2022

...WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM CDT THIS EVENING...

* WHAT...Northwest winds 30 to 40 mph with gusts up to 55 mph 
  expected.

* WHERE...Portions of Central and South Central Kansas.

* WHEN...From noon to 8 PM CDT Thursday.

* IMPACTS...Gusty winds could blow around unsecured objects. 
  Tree limbs could be blown down and a few power outages may 
  result.

* ADDITIONAL DETAILS...Blowing dust or smoke from any potential 
  wildfires could also reduce visibility.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$
410 
WWUS73 KICT 071956
NPWICT

URGENT - WEATHER MESSAGE
National Weather Service Wichita KS
256 PM CDT Thu Apr 7 2022

KSZ032-047-080100-
/O.CON.KICT.HW.W.0003.000000T0000Z-220408T0100Z/
Russell-Barton-
Including the cities of Russell and Great Bend
256 PM CDT Thu Apr 7 2022

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 8 PM CDT THIS
EVENING...

* WHAT...Northwest winds 35 to 45 mph with gusts up to 60 mph 
  expected.

* WHERE...Russell and Barton Counties.

* WHEN...From noon to 8 PM CDT Thursday.

* IMPACTS...Damaging winds may blow down trees branches and 
  power lines. Power outages are possible. Travel will be 
  difficult especially for high profile vehicles.

* ADDITIONAL DETAILS...Blowing dust or smoke from any potential 
  wildfires could also reduce visibility.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People should avoid being outside in wooded areas and around
trees and branches. If possible, remain in the lower levels of
your home during the windstorm, and avoid windows. Use caution if
you must drive.

&&

$$

KSZ033-048>053-067>072-082-083-091>096-098>100-080100-
/O.CON.KICT.WI.Y.0010.000000T0000Z-220408T0100Z/
Lincoln-Ellsworth-Saline-Rice-McPherson-Marion-Chase-Reno-Harvey-
Butler-Greenwood-Woodson-Allen-Kingman-Sedgwick-Harper-Sumner-
Cowley-Elk-Wilson-Neosho-Chautauqua-Montgomery-Labette-
Including the cities of Lincoln, Sylvan Grove, Ellsworth, Wilson,
Salina, Lyons, Sterling, McPherson, Hillsboro, Marion, Peabody, 
Cottonwood Falls, Strong City, Hutchinson, Newton, El Dorado, 
Augusta, Andover, Rose Hill, Eureka, Madison, Yates Center, Iola,
Humboldt, Kingman, Derby, Haysville, Bel Aire, Park City, 
Valley Center, Wichita, Anthony, Harper, Attica, Wellington, 
Winfield, Arkansas City, Howard, Moline, Longton, Grenola, 
Neodesha, Fredonia, Chanute, Sedan, Cedar Vale, Coffeyville, 
Independence, and Parsons
256 PM CDT Thu Apr 7 2022

...WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM CDT THIS EVENING...

* WHAT...Northwest winds 25 to 35 mph with gusts to 45 mph.

* WHERE...Neosho, Montgomery and Labette Counties.

* WHEN...From noon to 8 PM CDT Thursday.

* IMPACTS...Gusty winds could blow around unsecured objects. 
  Tree limbs could be blown down and a few power outages may 
  result.

* ADDITIONAL DETAILS...Blowing dust or smoke from any potential 
  wildfires could also reduce visibility.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$
386 
WWUS73 KICT 080058
NPWICT

URGENT - WEATHER MESSAGE
National Weather Service Wichita KS
758 PM CDT Thu Apr 7 2022

KSZ032-047-080200-
/O.EXP.KICT.HW.W.0003.000000T0000Z-220408T0100Z/
Russell-Barton-
Including the cities of Russell and Great Bend
758 PM CDT Thu Apr 7 2022

...HIGH WIND WARNING WILL EXPIRE AT 8 PM CDT THIS EVENING...

Gusty northwest winds have diminished, but gusts up 40 to 45 mph
remain possible this evening.

$$

KSZ033-048>053-067>072-082-083-091>096-098>100-080200-
/O.EXP.KICT.WI.Y.0010.000000T0000Z-220408T0100Z/
Lincoln-Ellsworth-Saline-Rice-McPherson-Marion-Chase-Reno-Harvey-
Butler-Greenwood-Woodson-Allen-Kingman-Sedgwick-Harper-Sumner-
Cowley-Elk-Wilson-Neosho-Chautauqua-Montgomery-Labette-
Including the cities of Lincoln, Sylvan Grove, Ellsworth, Wilson,
Salina, Lyons, Sterling, McPherson, Hillsboro, Marion, Peabody, 
Cottonwood Falls, Strong City, Hutchinson, Newton, El Dorado, 
Augusta, Andover, Rose Hill, Eureka, Madison, Yates Center, Iola,
Humboldt, Kingman, Derby, Haysville, Bel Aire, Park City, 
Valley Center, Wichita, Anthony, Harper, Attica, Wellington, 
Winfield, Arkansas City, Howard, Moline, Longton, Grenola, 
Neodesha, Fredonia, Chanute, Sedan, Cedar Vale, Coffeyville, 
Independence, and Parsons
758 PM CDT Thu Apr 7 2022

...WIND ADVISORY WILL EXPIRE AT 8 PM CDT THIS EVENING...

Gusty northwest winds have diminished, but gusts up 40 to 45 mph
remain possible this evening.

$$

What forecasters said that day

The local office's own words before this high wind warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Wichita, KS wrote its last area forecast discussion before this high wind warning went out at Apr 5, 11:14 PM CDT, 4 hours 15 minutes earlier.

Area forecast discussion, Apr 5, 11:14 PM CDT, 4 hours 15 minutes before
Area Forecast Discussion
National Weather Service Wichita KS
1114 PM CDT Tue Apr 5 2022

.UPDATE...
Issued at 903 PM CDT Tue Apr 5 2022

Strong cold front continues to push south across the forecast area,
with gusty N-NW winds for most locations except extreme SE KS. Most
of the surface based instability has dropped south of the forecast
area into NE OK, but some lingering elevated instability, around 500-
1000 J/KG, continues to linger over SE KS. Latest short range RAP
doesn't show alot of low level moisture transport over the top of
the shallow post frontal air, so having my doubts on whether areas
east of the KS Turnpike will see any showers or storms late this
evening. But with the lingering instability still around and some of
the high rez CAMS showing a chance of post frontal showers, will
keep some pops across SE KS for a few more hours. Think chances will
diminish or end after 06z.

Ketcham

&&

.SHORT TERM...(This evening through Friday night)
Issued at 247 PM CDT Tue Apr 5 2022

There is a narrow/very conditional window for convection along
the cold front early this evening in far southeast Kansas, though
despite modest instability, strong shear would support a locally
strong storm. Some post-frontal elevated convection seems possible
though associated with cooling aloft late in the evening aided by
lift/forcing from the approaching PV anomaly and some mid-level
frontogenesis. Otherwise, the main story into Wednesday and
Thursday will be the strong, deeply mixed, nearly unidirectional
northwesterly flow regime across the area on the backside of the
deepening low evolving across the Great Lakes. A very dry airmass
characterized by steep/dry adiabatic lapse rates up through
680-700 mb will support a solid Wind Advisory along/west of the
Kansas turnpike and High Wind Warning for the higher terrain of
Russell/Barton counties. See Fire Weather section for details on
wildfire concerns. It looks to remain a bit windy/breezy into
Friday as well with temperatures averaging below climo for the
latter part of the week.

Darmofal

.LONG TERM...(Saturday through Tuesday)
Issued at 247 PM CDT Tue Apr 5 2022

The medium range supports a return to milder southerly flow on
Saturday with transient ridging aloft across the area between the
departing eastern conus trof and upstream low/trof over western
Canada into the far northwest conus. The latest trends support
more agressive troughing across the western conus into early next
week, especially the ECMWF, with an eventual frontal boundary
sagging southward into the area. Exactly how this plays out with
regard to precip/convective chances and temperature trends is
still uncertain, though there is potential for a more active
weather pattern even just beyond day 7.

KED

&&

.AVIATION...(For the 06Z TAFS through 06Z Wednesday night)
Issued at 1113 PM CDT Tue Apr 5 2022

strong gusty winds continue behind a strong cold front that has
pushed south of the area into OK. Mid level baroclinic zone behind
the front has led a few mid level sprinkles.  So will add a VCSH for
the KICT/KCNU and KHUT tafs for a few hours until this area of
saturation shifts further south.  Otherwise VFR conditions are
expected.

Strong and gusty winds will return for Wed, with NW winds expected
to gust to 40 to 45 kts for the afternoon hours.  Could see some
blowing dust (BLDU) with the stronger wind gusts across central KS,
which may lead to minor vsby restrictions on Wed afternoon across
central KS.

Ketcham

&&

.FIRE WEATHER...
Issued at 247 PM CDT Tue Apr 5 2022

** Extreme Fire Danger expected Wednesday and Thursday **

A few hours of very high grassland fire danger is likely late this
afternoon behind a cold front across portions of central Kansas,
along and northwest of a Lincoln to Great Bend line.

However, extreme grassland fire danger is expected on Wednesday
afternoon across central and south central Kansas, with potential
for catastrophic fire danger for locations along and west of a
Lincoln to Hutchinson line. Northwest winds are expected to gust
over 50 mph with lowest daytime humidity values around 20 percent.
Strong northwest winds are expected again on Thursday with
critical fire danger possible again.

KED

&&

.PRELIMINARY POINT TEMPS/POPS...
Wichita-KICT    40  63  39  58 /  20   0   0   0
Hutchinson      39  62  37  57 /  20   0   0   0
Newton          39  61  38  56 /  20   0   0   0
ElDorado        40  62  39  57 /  30   0   0   0
Winfield-KWLD   40  64  39  59 /  20   0   0   0
Russell         38  59  35  57 /  20   0   0   0
Great Bend      38  60  35  57 /  10   0   0   0
Salina          38  61  37  57 /  20  10   0   0
McPherson       38  61  36  56 /  20   0   0   0
Coffeyville     43  65  39  59 /  50   0   0   0
Chanute         42  64  39  57 /  50  10   0   0
Iola            41  63  39  56 /  50  10   0   0
Parsons-KPPF    43  64  39  58 /  50   0   0   0

&&

.ICT WATCHES/WARNINGS/ADVISORIES...
Red Flag Warning from noon to 8 PM CDT Wednesday for KSZ032-033-
047>053-067>069-082-083-091>093.

Fire Weather Watch from Thursday afternoon through Thursday
evening for KSZ032-033-047>051-067-068-082-083-091-092.

Wind Advisory from noon to 8 PM CDT Wednesday for KSZ033-048>053-
067>069-082-083-091>093.

High Wind Warning from noon to 8 PM CDT Wednesday for KSZ032-047.

&&

UPDATE...Ketcham
SHORT TERM...KED
LONG TERM...KED
AVIATION...Ketcham
FIRE WEATHER...KED
Hazardous weather outlook, Apr 5, 9:40 PM CDT, 5 hours 49 minutes before
Hazardous Weather Outlook
National Weather Service Wichita KS
940 PM CDT Tue Apr 5 2022

KSZ032-033-047>053-067>072-082-083-091>096-098>100-070245-
Russell-Lincoln-Barton-Ellsworth-Saline-Rice-McPherson-Marion-Chase-
Reno-Harvey-Butler-Greenwood-Woodson-Allen-Kingman-Sedgwick-Harper-
Sumner-Cowley-Elk-Wilson-Neosho-Chautauqua-Montgomery-Labette-
940 PM CDT Tue Apr 5 2022

This hazardous weather outlook is for portions of Central Kansas,
South Central Kansas and Southeast Kansas.

.DAY ONE...Tonight

A few thunderstorms may impact portions of south central and
southeast Kansas late this evening. While severe weather is not
expected, an isolated thunderstorm could produce small hail and
gusty winds.

.DAYS TWO THROUGH SEVEN...Wednesday through Monday

Very strong northwest winds will affect central and south central
Kansas on Wednesday afternoon. Gusts over 50 mph and low daytime
humidity levels will result in extreme grassland fire danger.
Please refer to the Red Flag Warning and High Wind Warning and Wind
Advisory statements for details.

Strong northwest winds and low daytime humidity values will likely
result in very high to extreme fire danger for central and south
central Kansas again on Thursday afternoon. Please refer to the
Fire Weather Watch for details.

Very high grassland fire danger may linger across the region from
Friday into Saturday.

There is a slight chance for thunderstorms in southeast Kansas on
Monday. At this time, the risk for organized severe weather appears
low.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not anticipated tonight.

&&

For a graphical version of this information, see our webpage at:
https://weather.gov/crh/ghwo?sid=ict

KED/Ketcham

The office that day

Everything else NWS Wichita, KS issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 6, 3:24 AM CDTRed Flag WarningICTBarton, Butler, Cowley, Ellsworth, Harper, Harvey and 10 more41 hr
Apr 6, 3:29 AM CDTWind AdvisoryICTAllen, Butler, Chase, Chautauqua, Cowley, Elk and 18 more41 hr

Nearby

High Wind Warnings in Kansas, 2022Every high wind warning in 2022

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.